Alert archive / Alaska / Snow Advisories in 2006

Snow Advisory 9, NWS Anchorage, AK

December 16, 2006

NWS Anchorage, AK issued this snow advisory at Dec 16, 2006, 7:43 PM AKST. It took effect at Dec 17, 2006, 12:43 AM AKST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2006, 7:43 PM AKST (04:43 UTC)
In effect from
Dec 17, 2006, 12:43 AM AKST
Expired
Dec 17, 2006, 9:00 AM AKST
In force
8 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 170943
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1243 AM AST SUN DEC 17 2006

AKZ121-171800-
/X.NEW.PAFC.SN.Y.0009.061217T0943Z-061217T1800Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
1243 AM AST SUN DEC 17 2006

...SNOW ADVISORY IN EFFECT UNTIL 9 AM AST THIS MORNING ALONG KACHEMAK BAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST THIS MORNING. 

A LOW MOVING ONSHORE NEAR HOMER THIS MORNING WILL CONTINUE TO PRODUCE
AREAS OF MODERATE TO HEAVY SNOW MAINLY NEAR THE COMMUNITIES ALONG KACHEMAK
WITH SNOW ACCUMULATIONS OF 4 TO 8 INCHES THIS MORNING.


A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ125-171400-
/X.CON.PAFC.BS.Y.0007.000000T0000Z-061217T1400Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
1243 AM AST SUN DEC 17 2006

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM AST EARLY
THIS MORNING...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM AST EARLY
THIS MORNING. 

A WEATHER FRONT MOVING ONSHORE ALONG THE NORTHERN GULF WILL
PRODUCE BREEZY EAST TO NORTH WINDS AND SNOW OVER THE EASTERN
KENAI PENINSULA. EXPECT RESULTING BLOWING SNOW TO OCCASIONALLY
REDUCE VISIBILITIES TO 1/4 MILE OR LESS IN CHANNELED AREAS AND
HIGHER ELEVATIONS. VISIBILITIES WILL IMPROVE LATE TONIGHT AS
WINDS DIMINISH.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

AKZ135-171700-
/X.CON.PAFC.BS.Y.0007.000000T0000Z-061217T1700Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
1243 AM AST SUN DEC 17 2006

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST THIS
MORNING...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST THIS
MORNING. 

A WEATHER FRONT MOVING ONSHORE ALONG THE NORTH GULF WILL PRODUCE
BREEZY EAST WINDS AND SNOW ALONG THE GULF COAST. EXPECT RESULTING
BLOWING SNOW TO OCCASIONALLY REDUCE VISIBILITIES TO 1/4 MILE OR
LESS IN CHANNELED AREAS AND HIGHER ELEVATIONS. VISIBILITIES WILL
IMPROVE SUNDAY MORNING AS WINDS DIMINISH.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
2 follow-up statements
000 
WWAK41 PAFC 171128
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
228 AM AST SUN DEC 17 2006

AKZ135-171230-
/X.CAN.PAFC.BS.Y.0007.000000T0000Z-061217T1700Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
228 AM AST SUN DEC 17 2006

...BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
BLOWING SNOW ADVISORY. 

$$

AKZ125-171230-
/X.CAN.PAFC.BS.Y.0007.000000T0000Z-061217T1400Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
228 AM AST SUN DEC 17 2006

...BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
BLOWING SNOW ADVISORY. 

$$

AKZ121-171800-
/X.CON.PAFC.SN.Y.0009.000000T0000Z-061217T1800Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
228 AM AST SUN DEC 17 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING. 

A LOW MOVING ONSHORE NEAR HOMER THIS MORNING WILL CONTINUE TO
PRODUCE AREAS OF MODERATE TO HEAVY SNOW MAINLY NEAR THE
COMMUNITIES ALONG KACHEMAK WITH SNOW ACCUMULATIONS OF 4 TO
8 INCHES THIS MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 171418
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
518 AM AST SUN DEC 17 2006

AKZ121-171800-
/X.CON.PAFC.SN.Y.0009.000000T0000Z-061217T1800Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
518 AM AST SUN DEC 17 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING 
SOUTH OF CLAM GULCH...

A LOW PRESSURE CENTER SOUTH OF KACHEMAK BAY WILL MOVE SLOWLY
NORTH THIS MORNING. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS.
ADDITIONAL SNOW ACCUMULATIONS OF UP TO 3 INCHES ARE POSSIBLE.

OVERNIGHT SNOWFALL AT HOMER WAS 6 TO 8 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Dec 16, 12:00 PM AKST, 7 hours 43 minutes earlier.

Area forecast discussion, Dec 16, 12:00 PM AKST, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM AST SAT DEC 16 2006

.DISCUSSION...
THE NAM MODEL HAS INITIALIZED BETTER THAN THE GFS IN THE GULF OF
ALASKA SO IT IS THE PREFERRED MODEL IN THE EAST FOR THE FIRST 24 TO
36 HOURS. BEYOND THIS PERIOD THE GFS APPEARS TO DO A BETTER WITH THE
NEXT STORM MOVING INTO THE GULF LATE SUNDAY. THE GFS IS USED IN THE
WEST.

UPPER AIR...
THE UPPER PATTERN CONTINUES TO PROGRESS AS DISCUSSED IN THE PREVIOUS
AFD. THE UPPER RIDGE OVER THE EASTERN MAINLAND AND THE GULF OF ALASKA
WILL MOVE INTO WESTERN CANADA TONIGHT. THE UPPER LOW OVER THE BERING
SEA WILL EXTEND EAST INTO WESTERN ALASKA SUNDAY AND MONDAY. THE
SOUTHERLY FLOW OVER MOST OF MAINLAND ALASKA WILL CONTINUE THROUGH
MONDAY.

AT THE SURFACE...
EAST DOMAIN...
A STORM SYSTEM ACROSS THE NORTHERN GULF OF ALASKA WILL MOVE INTO THE
KENAI PENINSULA AND PRINCE WILLIAM SOUND TONIGHT AND INTO THE
SOUTHCENTRAL INTERIOR SUNDAY MORNING THEN DISSIPATE SUNDAY AFTERNOON.

SNOW OVER SOUTHERN AND EASTERN KENAI PENINSULA WILL CONTINUE THROUGH
TONIGHT AND CHANGE TO SNOW SHOWERS TOWARD MORNING. SNOW WILL MOVE
INTO PRINCE WILLIAM SOUND BY LATE AFTERNOON. LIGHT SNOW WILL FALL
OVER THE SOUTHCENTRAL INTERIOR SUNDAY.

DOWN-SLOPING ALONG THE WEST SIDE OF THE KENAI AND CHUGACH MOUNTAINS
WILL KEEP MOST OF THE MATANUSKA VALLEY, ANCHORAGE AND THE NORTHWEST
PORTION OF THE KENAI PENINSULA SNOW FREE UNTIL THE STORM SYSTEM IS
ALMOST ON TOP OF THESE AREAS LATE TONIGHT AND SUNDAY MORNING.

THE NEXT STORM FORMING OVER THE NORTH PACIFIC WILL MOVE INTO THE GULF
SUNDAY NIGHT AND WILL BE A MUCH STRONGER SYSTEM THAN THE ONE
CURRENTLY IN THE GULF. THERE IS STILL SOME UNCERTAINTY AS TO THE
TRACK OF THE STORM.

WEST DOMAIN...
THE REMAINS OF THE WEATHER FRONT THAT HIT THE COAST FRIDAY IS SLOWLY
MOVE THROUGH SOUTHWEST INTERIOR. SNOW OVER THE KUSKOKWIM VALLEY
SHOULD END TONIGHT.

A MODERATE LOW WILL DOMINATE THE BERING THROUGH MONDAY. SHOWERS WILL
WILL PERSIST OVER MOST OF THE BERING SEA AND ALEUTIAN ISLANDS THROUGH
MONDAY.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE 120, 125, 176.
FIRE WEATHER...NONE.

NM DEC 06

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 11:00 PM AKSTGale WarningAFC36 hr
Dec 16, 11:00 PM AKSTGale WarningAFC12 hr
Dec 16, 11:00 PM AKSTSmall Craft AdvisoryAFC36 hr
Dec 16, 11:00 PM AKSTStorm WarningAFC36 hr
Dec 16, 11:00 PM AKSTHeavy Freezing Spray WarningAFC36 hr
Dec 17, 11:00 AM AKSTGale WarningAFC60 hr
Dec 17, 11:00 AM AKSTGale WarningAFC36 hr
Dec 17, 11:00 AM AKSTStorm WarningAFC
Dec 17, 11:00 AM AKSTHeavy Freezing Spray WarningAFC14 days

Nearby

Snow Advisories in Alaska, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.